An older client taking glipizide is confused and diaphoretic… | MyMerci
More questions like thisTry ›
Medication Administration

An older client taking glipizide is confused and diaphoretic. The blood glucose is 48 mg/dL, and the client can swallow safely. Which action should the nurse take first?

Explanation
A conscious client who can swallow and has symptomatic hypoglycemia should receive 15 g of rapid-acting carbohydrate, followed by a glucose recheck in 15 minutes and repeat treatment if the value remains low. Glipizide can cause severe and recurrent hypoglycemia, especially in older adults, so the dose is held and the provider is notified for continued monitoring and medication review after immediate treatment.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.